Cisplatin-Induced Hearing Loss/Tinnitus

Discussion in 'Introduce Yourself' started by jessica_rt, Feb 3, 2020.

    1. jessica_rt
      Tired

      jessica_rt Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      chemotherapy- cisplatin
      Hello all! So very glad to have found you.

      I began experiencing hearing loss and tinnitus approx. one month after receiving my first dose of Cisplatin during chemotherapy. I was diagnosed with Hodgkin's Lymphoma at 17 years old and have been in remission since 2008.

      My hearing loss has been gradually declining over the years. I received my first cochlear implant in 2015 and my second in 2018.

      My tinnitus is, and always has been (since that dose), constant. I've found no relief or silence since. The tones vary from time to time but there is always a buzzing. It is significantly loud. My implants do not mask the volume at all.

      I am trying to push through. I remind myself how far I have come and that I am thankful to be alive and that is what gets me through most days. Recently, it's been very hard.
       
      • Hug Hug x 3
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. Sorry about your struggle with tinnitus and cancer. Have you had any masking of the ringing? It must be tough to have so much health challenge at young 17. I recall reading about the valiant story of a 15 old and her battle with unmaskable tinnitus as she became totally deaf at 15. Also a young 19 who besides having severe tinnitus and hyperacusis was badly wounded by being hit by a SUV. You can read about you can read about their stories to give you some support and inspiration. I I mention their stories in my own success story in the section talking about needing 'Guiding Lights' in battling with tinnitus.

      Yes counting our blessings is very helpful to stop us from sliding into a mental blackhole when the suffering is deep. Hope your condition will improve. Take care. God bless your recovery.

      https://www.tinnitustalk.com/thread...w-i-recovered-from-tinnitus-hyperacusis.3148/
       
      • Helpful Helpful x 1
      • Winner Winner x 1
    3. Christopher805

      Christopher805 Member

      Tinnitus Since:
      May 2019
      Cause of Tinnitus:
      Neomycin
      @jessica_rt
      @billie48
      Jessica,
      I am relatively new to this forum as well (only a few months). I am sorry that you had to battle cancer and as a consequence of treatment acquired tinnitus. I am so glad to read you have been in remission for over a decade. ❤️ It is a testament to your inner will and that same inner strength will serve you well with managing tinnitus. I am not going to begin to offer you advice other than to listen to what Billie tells you. I read his courageous and soul inspiring story often. If you could only read one thread I would highly recommend it be Billie’s. He not only eloquently describes his struggles with tinnitus and other associated conditions but outlines the tenets he used to regain normalcy in his life. He also shares the most touching story of a young lady who went totally deaf with tinnitus and how she is living her dream. I am confident you will continue to improve and live your dream as well God Bless You. I pray that TOMORROW is TODAY for a viable cure for us all. It’s well overdue!!!
       
      • Like Like x 1
      • Hug Hug x 1
    4. AUTHOR
      AUTHOR
      jessica_rt
      Tired

      jessica_rt Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      chemotherapy- cisplatin
      Thank you, I will definitely check the article out. I have not had any masking of the ringing. It was and has been a difficult challenge, but I try my best to stay positive and remember that the alternative is that I may not be alive today had I not received chemotherapy.
       
      • Like Like x 1
    5. Christopher805

      Christopher805 Member

      Tinnitus Since:
      May 2019
      Cause of Tinnitus:
      Neomycin
      @jessica_rt
      I love your perspective. You will rise to this occasion with the same strength that propelled you out of the throes of cancer. God is truly preparing you for something very special. God Bless.
       

Share This Page

Loading...